Advertisement
Sign in to follow this  
Followers 0
magulagie

How Much Medication Is Too Much?

8 posts in this topic

Posted

Advertisement

It seems like everytime i visit my psychiatrist he's prescribing me more medication to cope with my anxiety and depression. my current dosage is 25mg of Pristiq, 300mg of Wellbutrin and 100mg of trazodone.

I'm the type of person that will avoid taking medications for as long as possible, because whenever i try to start something new, i will usually have an adverse reaction the first time, but after that i'm a lot better. I put off taking medication for my conditions for a long time, and then finally i had a mental breakdown and i started on them when i realised that there was a 5 month waiting list to get in to see a psychologist in my area.

I'm starting to think that throwing drugs at the problem may not be the best idea, but at the same time, I can't stop them because i'm afraid of withdrawl. So i guess my question is, how much medication (in mg and quantity of different types) is too much?

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

It seems like everytime i visit my psychiatrist he's prescribing me more medication to cope with my anxiety and depression. my current dosage is 25mg of Pristiq, 300mg of Wellbutrin and 100mg of trazodone.

I'm the type of person that will avoid taking medications for as long as possible, because whenever i try to start something new, i will usually have an adverse reaction the first time, but after that i'm a lot better. I put off taking medication for my conditions for a long time, and then finally i had a mental breakdown and i started on them when i realised that there was a 5 month waiting list to get in to see a psychologist in my area.

I'm starting to think that throwing drugs at the problem may not be the best idea, but at the same time, I can't stop them because i'm afraid of withdrawl. So i guess my question is, how much medication (in mg and quantity of different types) is too much?

Well, each person is different (obviously). To me, it does sound like a lot of medicine, but some people need combinations to work for them. It seems to be an experimental thing, for better or worse. I think you have to do what you think is best for you. Doctors do tend to throw pills at people these days, but some people need the pills in order to cope and function. I think the more severe the condition, the more treatment is needed (that's kind of a no-brainer I guess).

I didn't want to get back on antidepressants, but decided I needed to. I'm not familiar with Pristiq, but I am on WB and took Trazadone in the past to help with sleep. It seems that trazadone is a common "tack-on" to other medications.

I don't think there is a set amount that is too much or not enough, etc. Some people can tolerate large doses and some are very sensitive to even tiny amounts of medication.

Share this post


Link to post
Share on other sites

Posted

Hello, just wanted to agree with spiritual-wanderer, there is *no* set dose for anyone which is why there are so many different doses for each medication. I know people who are on far more medications that what is prescribed for you. Trazodone is great to help you sleep and I assume you take in the PM. Its very sedating but very good for insomnia and get a good nights sleep. Prisig and wellbutrin are for the depression and really thats not that high a dose for either one. I think this issue is best to talk to your doctor about AND dont forget you can always get a second opinion, it never hurts in my opinion to seek another doctors advice. But all in all it sounds like a good combination to me!

Good Luck and best wishes,

p.s. only thing is the trazodone, if it makes you too groggy in the morning and doesnt go away over time ask you doctor if maybe 50 mg might not be okay for you. and I do hope you take the others in the AM as they are stimulating, again trazodone is sedating (this is a general rule mind you)

Share this post


Link to post
Share on other sites

Posted

Hello

Have you tried talk therapy? Not as a replacement but as an add on to your meds. I have a fairly simple way of telling if I am getting the correct dose. If I can make it to my once a week group therapy and every two week one on one sessions the meds are doing the job. This may not work for you or you may have time or insurance issues but if not you have nothing to loose but your depression.

Bigd

Share this post


Link to post
Share on other sites

Posted

Hello, just wanted to agree with spiritual-wanderer, there is *no* set dose for anyone which is why there are so many different doses for each medication. I know people who are on far more medications that what is prescribed for you. Trazodone is great to help you sleep and I assume you take in the PM. Its very sedating but very good for insomnia and get a good nights sleep. Prisig and wellbutrin are for the depression and really thats not that high a dose for either one. I think this issue is best to talk to your doctor about AND dont forget you can always get a second opinion, it never hurts in my opinion to seek another doctors advice. But all in all it sounds like a good combination to me!

Good Luck and best wishes,

p.s. only thing is the trazodone, if it makes you too groggy in the morning and doesnt go away over time ask you doctor if maybe 50 mg might not be okay for you. and I do hope you take the others in the AM as they are stimulating, again trazodone is sedating (this is a general rule mind you)

I had to start taking them all at night because my first time taking the wellbutrin (i started at 150mg) caused me to have heart palpitations and almost pass out in class. I was hesitant to try it again, but ever since i started taking it at night i've been fine.

I'm also taking the prisiq at approximately 8:30pm as that is the only time i can guarentee to be near the pills and food. Maybe part of my reservations are taking them all at the same time?

Hello

Have you tried talk therapy? Not as a replacement but as an add on to your meds. I have a fairly simple way of telling if I am getting the correct dose. If I can make it to my once a week group therapy and every two week one on one sessions the meds are doing the job. This may not work for you or you may have time or insurance issues but if not you have nothing to loose but your depression.

Bigd

I'm on a waiting list to start talk therapy; i had to do it through my university and there was a 5 month wait to see anyone.

Share this post


Link to post
Share on other sites

Posted

I see your point about taking them all at once. I would be hesitant as well. I'm sure thousands of people do it with absolutely no problems. I have to take my Wellbutrin in the early morning (around 5 a.m.) and then the second dose around 3 p.m. I have trouble sleeping and it would NOT work for me before bed.

The palpitations go away. (At least for me, how long have you been taking it?) I also found that certain other medications would act in ways with the WB that caused me more anxiety or fast heart rate. It might be better to take them separate, but if you can't function during the day then you might be better off taking them all at night.

I'm pretty sure there would be some kind of instruction with the prescriptions if there was a major issue with taking them at the same time. Like, some drugs you can't take and eat grapefruit, etc. I always google these things and see what all the side effects and interactions are/might be. lol

Share this post


Link to post
Share on other sites

Posted

It doesn't seem as though you are on too many. If the heart palpitations continue you may want to go down to just one a day WB SR 150 so then it will wear off by the evening. I'm on WB XL 150 and don't feel any side effects at all. I am normally (or) abnormally hyper when I'm not depressed and drug don't have the same effect on me. Valium does nothing! You know your body so be a strong voice in your own prescriptions but from personal experience I WOULD NOT GO OFF my meds!! Been there done that very bad!!!

Share this post


Link to post
Share on other sites

Posted

I think the above posters have given you much to think about and I agree with them. I am on 5 meds, was on 6. I have to take my meds to maintain stability or else I would be back in treatment as an inpatient. Its different for everyone which is why your doctor should know how to prescribe your meds and dosages based on you as an individaul. I take my meds, depending on which ones, in the morning, then I have those I take at night. Take your meds as he has prescribed them.

Lindahurt

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0